Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Raleigh, NC

July 5, 2015Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2015, 9:34 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2015, 9:34 PM EDT (01:34 UTC)
Expired
Jul 5, 2015, 10:15 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:00 PM EDTTSTM WND DMG2 Se Wendell, NCMULTIPLE TREES DOWN ON APPLEWHITE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS52 KRAH 060134
SVRRAH
NCC101-183-060215-
/O.NEW.KRAH.SV.W.0149.150706T0134Z-150706T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1015 PM EDT

* AT 934 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR ANGIER...OR 13 MILES
  NORTHEAST OF LILLINGTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...WAKE FOREST...GARNER...CLAYTON...ZEBULON...KNIGHTDALE...
  WENDELL...ROLESVILLE...FLOWERS AND FALLS LAKE STATE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7831 3587 7828 3576 7824
      3575 7822 3573 7821 3573 7818 3544 7853
      3561 7876 3608 7869
TIME...MOT...LOC 0134Z 213DEG 21KT 3554 7864 

$$

ELLIS
2 follow-up statements
771 
WWUS52 KRAH 060156
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
956 PM EDT SUN JUL 5 2015

NCC101-183-060215-
/O.CON.KRAH.SV.W.0149.000000T0000Z-150706T0215Z/
JOHNSTON NC-WAKE NC-
956 PM EDT SUN JUL 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL JOHNSTON AND NORTHEASTERN WAKE COUNTIES...

AT 956 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR GARNER...OR 13 MILES SOUTHEAST OF
RALEIGH...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...ZEBULON...KNIGHTDALE...WENDELL...ROLESVILLE...FLOWERS AND
EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7831 3587 7828 3576 7824
      3575 7822 3573 7821 3573 7818 3559 7835
      3577 7851 3587 7860
TIME...MOT...LOC 0156Z 213DEG 21KT 3565 7855 

$$

ELLIS
383 
WWUS52 KRAH 060213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN JUL 5 2015

NCC101-183-060223-
/O.EXP.KRAH.SV.W.0149.000000T0000Z-150706T0215Z/
JOHNSTON NC-WAKE NC-
1013 PM EDT SUN JUL 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JOHNSTON AND
NORTHEASTERN WAKE COUNTIES WILL EXPIRE AT 1015 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3599 7846 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7831 3587 7828 3576 7824
      3575 7822 3573 7821 3573 7818 3559 7835
      3577 7851 3587 7860
TIME...MOT...LOC 0212Z 213DEG 21KT 3565 7855 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:07 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 5, 9:07 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SUN JUL 5 2015

.SYNOPSIS... A SURFACE FRONT WILL REMAIN QUASI-STATIONARY NEAR THE
VA AND NC BORDER TODAY...AHEAD OF AN UPPER LEVEL TROUGH AND
ACCOMPANYING AREA OF SURFACE LOW PRESSURE THAT WILL DRIFT INTO THE
CENTRAL APPALACHIANS THROUGH THIS EVENING. THE FRONT WILL RETREAT
NORTHWARD WITH THE MIGRATION OF THE SURFACE LOW THROUGH THE MIDDLE
ATLANTIC STATES ON MON.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM SUNDAY...

EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS MOST OF CENTRAL NC
THROUGH 6 PM AS ATMOSPHERE HAS BECOME SLIGHT TO MODERATELY UNSTABLE
WITH SFC BASED CAPE VALUES AROUND 3000 J/KG OVER SECTIONS OF THE
COASTAL PLAIN AND NORTHERN PIEDMONT. LOW LEVEL MOISTURE POOLING
ALONG A STALLED SFC BOUNDARY DRAPED WEST-TO-EAST NEAR THE VA BORDER.
IN ADDITION...NOTED SOME SPEED CONVERGENCE OVER OUR SOUTHERN
PIEDMONT AS A 925-850MB TROUGH APPROACHES FROM THE SW. THIS TROUGH A
LIKELY REFLECTION OF A SHEAR AXIS LIFTING SLOWLY N-NE WITH A CLOSED
UPPER LEVEL LOW WHICH IS EXITING MID TN INTO EASTERN KY AT MID
AFTERNOON. STARTING TO SEE LOW LEVEL LAPSE RATES NEAR 9 DEG C/KM
OVER THE SOUTHERN COUNTIES AND D-CAPE VALUES APPROACHING A 1K J/KG
IN VICINITY OR EAST OF I-95. THUS...THE STRONGER STORMS WILL BE
CAPABLE OF WIND GUSTS 35-45KTS WITH ISOLATED GUSTS AROUND 50KTS
POSSIBLE.

CONVECTION SHOULD BEGIN TO WANE/DIMINISH AFTER 9 PM THOUGH COULD SEE
A FEW SHOWERS/ISOLATED STORM PERSIST PAST MIDNIGHT...ESPECIALLY
ACROSS THE WEST AND NORTH SECTIONS IN CLOSER PROXIMITY TO BETTER
UPPER LEVEL SUPPORT. PARTIAL CLEARING ONCE THE CONVECTION DISSIPATES
WILL EVENTUALLY ALLOW A LOW STRATUS LAYER TO DEVELOP IN AREAS PRIOR
TO DAYBREAK. THUS EARLY MONDAY MAY START OUT BROKEN-OVERCAST SKIES
FOR MOST FOLKS. MIN TEMPS 68-73.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 325 PM SUNDAY...

A 850-700MB TROUGH WILL SLOWLY DRIFT EASTWARD ACROSS THE REGION.
WITH HEATING OF THE MOIST ATMOSPHERE...SCATTERED CONVECTION SHOULD
DEVELOP OVER MOST OF CENTRAL NC THOUGH COVERAGE SHOULD BE ENHANCED
OVER THE EASTERN PIEDMONT AND COASTAL PLAIN IN VICINITY OF THE LOW
LEVEL TROUGH. EFFECTIVE BULK SHEAR RELATIVELY WEAK AND AVAILABLE
INSTABILITY ALSO WEAK SO SEVERE THREAT APPEARS MINIMAL AT THIS TIME.

HIGH TEMPS DEPENDENT UPON EXTENT/DURATION OF LOW CLOUDS IN THE
MORNING...AND WHEN/EXTENT OF CONVECTION IN THE AFTERNOON. FAVOR MAX
TEMPS NEAR OR SLIGHTLY LOWER THAN MOS CONSENSUS (UPPER 80S FAR NORTH-
NW TO NEAR 90-LOWER 90S SOUTH).

MAJORITY OF CONVECTION WILL AGAIN DIMINISH/DISSIPATE WITHIN AN HOUR
OR TWO OF SUNSET. WITH BEST UPPER LEVEL SUPPORT LIFTING AWAY FROM
OUR REGION...DO NOT EXPECT ANY ISOLATED SHOWER DEVELOPMENT DURING
THE LATE NIGHT HOURS. MIN TEMPS 67-73.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 230 PM SUNDAY...

THE SUBTROPICAL RIDGE WILL DEVELOP AND AMPLIFY OVER THE SOUTHEAST
THROUGH THE PERIOD...WITH LARGER SCALE SYNOPTIC FEATURES...INCLUDING
FRONTS...REMAINING TO OUR NORTH. TEMPS THROUGH THE PERIOD WILL RUN
ABOVE NORMAL...WITH HIGHS IN THE LOW-MID 90S AND LOWS IN THE LOW-MID
70S. THE LATEST GFS AND THE 00Z EURO GUIDANCE BOTH SUGGEST TEMPS MAY
TRY TO CLIMB INTO THE UPPER 90S LATER IN THE WEEK...AND THIS MAKE
SENSE GIVEN THE AMPLIFICATION OF THE RIDGE OVER THE SOUTHEAST DURING
THAT TIME. AS SUCH...WILL LIKELY NEED TO RAMP UP ADVERTISING HEAT
IMPACTS AND SAFETY ONCE AGAIN AS WE HEAD THROUGH THE WEEK. AS FOR
PRECIP CHANCES...THE BEST CHANCE FOR ANY WIDELY SCATTERED MAINLY-
DIURNAL SHOWER/TSTM ACTIVITY WILL BE TUE/WED BEFORE THE RIDGE
BECOMES WELL-ESTABLISHED...AND LATE IN THE WEEKEND AS THE RIDGE
BEGINS TO SHIFT WEST AND WEAKEN OVER THE SOUTHEAST. OVERALL...PRECIP
CHANCES AT OR BELOW CLIMO DURING THE PERIOD.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 900 PM SUNDAY...

24 HOUR TAF PERIOD: THUNDER MOVING THROUGH KRDU IS ON A WEAKENING
TREND AND SHOULD BE OUT OF THE AREA IN THE NEXT HALF HOUR OR SO.
SCATTERED SHOWERS AND STORMS MAY STILL AFFECT THE TRIAD SITES LATER
THIS EVENING INTO THE OVERNIGHT HOURS. WINDS GENERALLY VARIABLE AT 5-
10 KTS. MAY SEE SOME BRIEF MVFR/IFR VISIBILITIES/CEILINGS IN RAIN
COOLED AREAS OVERNIGHT BUT OTHERWISE NOT EXPECTING TOO MANY
RESTRICTIONS TO AVIATION CONDITIONS. CHANCE FOR SHOWERS AND STORMS
WILL PREVAIL AGAIN MONDAY AFTERNOON.

LONG TERM: CONVECTIVE COVERAGE SHOULD BEGIN TO DECREASE IN THE
COMING DAYS AS HIGH PRESSURE BEGINS TO INFLUENCE THE PATTERN A
LITTLE MORE. STILL LIKELY THAT WE WILL SEE DIURNAL SHOWERS AND
STORMS THROUGH THE END OF THE WEEK.

&&

..RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...26
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION..ELLIS
Hazardous weather outlook, Jul 5, 10:27 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EDT SUN JUL 5 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1027 AM EDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND 9 PM. THE
PRIMARY SEVERE WEATHER HAZARD WILL BE LOCALLY DAMAGING WIND GUSTS
BETWEEN 50 AND 60 MPH. IN ADDITION...FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS RESULTING IN MINOR FLOODING WILL ACCOMPANY
THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 6:35 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SUN JUL 5 2015

NCZ023-039-040-052330-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
635 PM EDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES
UNTIL 730 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CAROLINA ZOO...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...STALEY...
SUTPHIN...HASTY...SNOW CAMP AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3580 7922 3551 7956 3551 7970 3557 7979
      3597 7947
TIME...MOT...LOC 2235Z 218DEG 24KT 3558 7965

ELLIS
Special weather statement, Jul 5, 7:42 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUL 5 2015

NCZ007-008-060030-
GRANVILLE NC-PERSON NC-
742 PM EDT SUN JUL 5 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
GRANVILLE AND PERSON COUNTIES UNTIL 830 PM EDT...

AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMORA TO
NEAR ROXBORO TO 8 MILES NORTHWEST OF ROUGEMONT...AND MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CONCORD...STOVALL...OAK HILL...SURL...BETHEL
HILL...HYCO LAKE...HYCO MARINA AND TUNGSTEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3654 7846 3653 7846 3653 7847 3652 7847
      3652 7850 3650 7850 3646 7851 3635 7851
      3624 7902 3640 7908 3647 7914 3654 7914
TIME...MOT...LOC 2341Z 247DEG 23KT 3651 7913 3642 7903 3633 7900

KRD
Local storm report, Jul 5, 8:19 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     SILER CITY              35.72N  79.46W
07/05/2015                   CHATHAM            NC   911 CALL CENTER

            SEVERAL TREES DOWN IN SILER CITY

&&

EVENT NUMBER RAH1500860

KRD
Local storm report, Jul 5, 8:21 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     5 E HASTY               35.69N  79.38W
07/05/2015                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON RIVES CHAPEL ROAD

&&

EVENT NUMBER RAH1500861

KRD
Special weather statement, Jul 5, 8:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT SUN JUL 5 2015

NCZ007>009-024>026-040-041-077-060145-
WAKE NC-VANCE NC-GRANVILLE NC-PERSON NC-ORANGE NC-CHATHAM NC-
DURHAM NC-FRANKLIN NC-HARNETT NC-
845 PM EDT SUN JUL 5 2015

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF WAKE...VANCE...GRANVILLE...SOUTHEASTERN PERSON...NORTHEASTERN
ORANGE...NORTHEASTERN CHATHAM...DURHAM...FRANKLIN AND NORTH CENTRAL
HARNETT COUNTIES UNTIL 945 PM EDT...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR ROUGEMONT TO 6 MILES SOUTHWEST OF FUQUAY-VARINA...AND MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...HENDERSON...OXFORD...CREEDMOOR...
LOUISBURG...WAKE FOREST...GARNER AND FUQUAY-VARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3632 7828 3627 7831 3626 7817 3621 7811
      3620 7801 3583 7825 3586 7827 3582 7826
      3571 7847 3538 7890 3559 7893 3561 7899
      3572 7895 3624 7904 3654 7875 3654 7832
TIME...MOT...LOC 0045Z 220DEG 38KT 3622 7898 3551 7886

ELLIS
Local storm report, Jul 5, 8:48 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 E GOLDSTON            35.60N  79.26W
07/05/2015                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN NEAR THE 2500 BLOCK OF DEEP RIVER ROAD

&&

EVENT NUMBER RAH1500862

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:01 PM EDTAreal Flood AdvisoryRAHChatham119 min
Jul 5, 8:06 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake39 min
Jul 5, 8:45 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Vance, Wake60 min
Jul 5, 9:22 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren53 min
Jul 5, 10:06 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash39 min
Jul 5, 10:40 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.